California, 2007Excessive Heat in California, May 8, 2007
May 8, 2007 · NWS STO · 1 event in 1 county or zone
High pressure over the region brought unseasonably warm temperatures to the northern San Joaquin Valley.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure over the region brought unseasonably warm temperatures to the northern San Joaquin Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at May 7, 8:11 PM PST, 3 hours 49 minutes earlier.
Area forecast discussion, May 7, 8:11 PM PST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
911 PM PDT MON MAY 7 2007
.DISCUSSION...
HIGH PRESSURE RIDGE ACROSS THE REGION RESULTED IN VERY WARM MAXIMA
THIS AFTERNOON. A SERIES OF SHORT-WAVES TROUGHS MOVING THROUGH THE
NORTH OF US OVER THE NEXT FEW DAYS MAY BRING SOME CLOUDS BUT DONT
APPEAR TO BRING MUCH OF A CHANCE OF RAIN...HOWEVER THE WORKSTATION
ETA MODEL SUGGESTS SOME ISOLATED SHOWERS AND/OR THUNDERSTORMS OVER
THE SHASTA COUNTY MOUNTAINS TOMORROW AFTERNOON AND EVENING. RIGHT
NOW WE HAVE SLIGHT CHANCE POPS FOR THOSE NORTHERN MOUNTAINS DURING
THAT TIME PERIOD IN OUR GRIDS SO WILL LEAVE THOSE AS IS. THE MAIN
EFFECT WILL BE TO MODERATE OUR MAXIMUM TEMPERATURES AS THE HEIGHTS
DECREASE AND WE START TO GET AN ON-SHORE DELTA BREEZE. LATEST RUNS
OF THE GFS MODEL INDICATE THAT WONT START UNTIL ABOUT 5PM TUESDAY
WHICH WOULD MEAN THAT THE DOWNWARD TREND IN THE TEMPERATURES COULD
BE JUST A LITTLE TOMORROW...THEN MORE PRONOUNCED ON WEDNESDAY. THE
MAXIMUM TEMPERATURE GRID HAD THAT TREND...WITH JUST A COUPLE MINOR
EXCEPTIONS...SO HAVE ADJUSTED THOSE FEW...BUT LEFT THE REST AS IS.
&
.AVIATION...
HIGH PRESSURE WILL CONTINUE VFR CONDITIONS ACROSS THE REGION INTO
TUESDAY. SURFACE PRESSURE GRADIENTS HAVE WEAKENED WHICH RESULTED
IN LIGHTER WINDS...WHICH OUGHT TO PERSIST OVER THE NEXT 24 HOURS.
&&
.STO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 7, 6:00 AM PST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT MON MAY 7 2007
CAZ013>019-063-064-066>069-081400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT MON MAY 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Excessive Heat, Northern San Joaquin Valley
- When
- May 8, 12:00 AM PST to 11:59 PM PST
- Where
- Northern San Joaquin Valley forecast zone
- Reported by
- ASOS
The daily high temperature record of 98 degrees was tied at Modesto Airport. The previous record was set in 2001.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 8, 2007$3.3 million · EF1 · 27 events
- High Surf in South Carolina, May 8, 20071 death · 1 event
- Wildfire in Florida, May 8 to 31, 2007$11 million · 2 events
- Wildfire in California, May 8 to 15, 20072 injured · $3.3 million · 2 events
- Flooding in Missouri, May 8 to 22, 2007$139,000 · 11 events
- Flooding and Hail in Texas, May 8, 2007$135,000 · 0.88 in hail · 7 events
- Flash Flooding and Hail in Texas, May 8, 2007$43,000 · 3 in hail · 28 events
- Tornadoes and Flash Flooding in Texas, May 8, 2007$27,000 · EF1 · 6 events
- Hail and Damaging Wind in Louisiana, May 8, 2007$30,000 · 1.75 in hail · 4 events
- Dust Storm in Arizona, May 8, 20071 injured · $20,000 · 1 event
- Flash Flood in Oklahoma, May 8, 2007$25,000 · 1 event
- Flash Flood in New Mexico, May 8, 2007$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36754.